Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 335, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 25, 2012, 12:02 PM CST for 5 parishes in Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 12:02 PM CST (18:02 UTC)
- Expired
- Dec 25, 2012, 1:00 PM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 12:12 PM CST | TSTM WND DMG | 12 Wnw Dodson, LA | TREE DOWN ON HWY 501 NEAR MILL COMMUNITY |
| Dec 25, 12:15 PM CST | TSTM WND DMG | Dodson, LA | TREES AND POWERLINES DOWN ALONG HWY 126 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 9:02 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KSHV 251802
SVRSHV
LAC013-043-049-069-127-251900-
/O.NEW.KSHV.SV.W.0335.121225T1802Z-121225T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
EASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 100 PM CST
* AT 1200 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH OF BIENVILLE...TO WEST OF WINNFIELD...TO NEAR
AND SOUTH OF NATCHITOCHES...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLFAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3147 9221 3138 9266 3140 9270 3151 9272
3134 9295 3136 9318 3166 9301 3193 9292
3231 9298 3231 9231 3189 9231 3179 9237
3176 9234 3170 9237 3169 9235 3161 9238
3159 9230 3158 9232 3150 9228 3147 9220
TIME...MOT...LOC 1800Z 269DEG 38KT 3214 9287 3193 9281
3167 9289 3142 9303 3124 9319
$$
132 follow-up statements
323
WWUS54 KSHV 251818
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST TUE DEC 25 2012
LAC013-251826-
/O.CAN.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
BIENVILLE LA-
1218 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE PARISH IS
CANCELLED...
LAT...LON 3147 9220 3138 9266 3140 9270 3151 9272
3134 9295 3136 9318 3192 9284 3230 9277
3231 9232 3189 9231 3179 9237 3176 9234
3170 9237 3169 9235 3161 9238 3159 9230
3158 9232 3149 9227
TIME...MOT...LOC 1816Z 269DEG 38KT 3231 9267 3211 9257
3186 9266 3167 9274 3138 9287 3124 9299
$$
LAC043-049-069-127-251900-
/O.CON.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
NATCHITOCHES LA-JACKSON LA-GRANT LA-WINN LA-
1218 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WINN...GRANT...JACKSON AND NATCHITOCHES PARISHES...
AT 1216 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM NEAR JONESBORO AND WINNFIELD...TO JUST EAST OF COLFAX
TO NEAR MONTROSE. THIS LINE OF STORMS WAS MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 3147 9220 3138 9266 3140 9270 3151 9272
3134 9295 3136 9318 3192 9284 3230 9277
3231 9232 3189 9231 3179 9237 3176 9234
3170 9237 3169 9235 3161 9238 3159 9230
3158 9232 3149 9227
TIME...MOT...LOC 1816Z 269DEG 38KT 3231 9267 3211 9257
3186 9266 3167 9274 3138 9287 3124 9299
$$
13538
WWUS54 KSHV 251835
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE DEC 25 2012
LAC043-049-069-127-251900-
/O.CON.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
NATCHITOCHES LA-JACKSON LA-GRANT LA-WINN LA-
1235 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WINN...GRANT...JACKSON AND NATCHITOCHES PARISHES...
AT 1234 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR CHATHAM AND EAST OF
WINNFIELD...TO NEAR COLFAX LOUISIANA...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
PRONG...BENTLEY...GEORGETOWN...POLLOCK AND FISHVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 3138 9266 3140 9270 3151 9272 3134 9295
3135 9299 3171 9281 3190 9258 3230 9245
3231 9232 3189 9231 3179 9237 3176 9234
3170 9237 3169 9235 3161 9238 3159 9230
3158 9232 3150 9228 3147 9222
TIME...MOT...LOC 1834Z 269DEG 38KT 3230 9232 3210 9234
3185 9243 3167 9252 3138 9265 3124 9277
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:28 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 25, 10:28 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CST TUE DEC 25 2012
.DISCUSSION...
QUITE A FEW UPDATES THIS MORNING. FIRST OF ALL...EXPANDED THE
WINTER STORM WARNING TO INCLUDE RED RIVER AND BOWIE COUNTIES IN NE
TX...AS WELL AS LITTLE RIVER...SEVIER...AND HOWARD COUNTIES IN SW
AR AS THE SHORT TERM PROGS ARE IN GOOD AGREEMENT WITH THE CENTER
OF THE 500MB LOW TRACKING A LITTLE FARTHER S ACROSS NNE TX LATER
THIS AFTERNOON/EVENING. COLD SUBFREEZING AIR WILL BEGIN TO SPILL
SE ACROSS SE OK/SW AR/EXTREME NE TX LATE THIS AFTERNOON...RESULTING
IN A QUICK CHANGEOVER OVER THESE AREAS. DID BEEF UP SNOWFALL
ACCUMULATIONS TO 4-6 INCHES OVER THE WARNING AREA...ALTHOUGH AREAS
OVER NRN MCCURTAIN COUNTY MAY SEE ACCUMULATIONS NEARING 8 INCHES.
ALSO EXPANDED THE WINTER WEATHER ADVISORY TO INCLUDE THE REMAINDER
OF THE SW AR COUNTIES EXCEPT UNION COUNTY...AS SNOWFALL
ACCUMULATIONS OF 1-3 INCHES ARE EXPECTED OVER THESE AREAS. MAY
HAVE TO EXPAND THE ADVISORY FARTHER S ACROSS NE TX AND UNION
COUNTY LATER THIS AFTERNOON...DEPENDING UPON THE SPEED OF THE
ARRIVAL OF THE SUBFREEZING TEMPS AS THE PRECIPITATION CHANGES
OVER.
ALSO ADDED SE OK/ADJACENT SW AR INTO THE LAKE WIND ADVISORY
TODAY...AS THE STRENGTHENING PRESSURE GRADIENT HAS RESULTED IN
CRITERIA BEING MET THIS MORNING.
REGARDING THE SVR THREAT...SVR WATCH #693 IS IN EFFECT UNTIL 22Z
FOR E TX/N LA ALONG/S OF I-20...AS WELL AS UNION COUNTY AR. MAIN
THREAT WILL BE HAIL FROM THESE ELEVATED STORMS ROOTED WELL N OF
THE WARM FRONT...WHICH EXTENDS ALONG A LFK...TO ACP...TO N OF A
BTR AND MCB LINE AS OF 16Z. GIVEN THE FARTHER S TRACK OF THE COLD
CORE LOW...THIS AND THE ONGOING CONVECTION SHOULD KEEP THE FRONT
FROM MOVING VERY FAR N INTO NCNTRL LA...WITH GOOD AGREEMENT
AMONGST THE PROGS OF NEAR A OCH...TO IER AND OLLA/COLUMBIA LINE BY
EARLY/MID AFTERNOON. THIS WOULD KEEP THE ISOLATED TORNADO/DAMAGING
WIND THREAT ALONG/S OF THE FRONT AS WELL...MAINLY ACROSS S LA/MS.
VERY LITTLE CHANGES NEEDED TO GOING POPS AND TEMPS...ALTHOUGH AN
ISOLATED FLASH FLOOD THREAT WILL BE POSSIBLE ACROSS DEEP E TX/NW
LA AS THE STRONGER STORMS HAVE TRAINED FOR A COUPLE OF HOURS OVER
THE SAME AREAS...RESULTING IN AMOUNTS OF 1-3 INCHES OVER THESE
AREAS SINCE EARLY THIS MORNING. BUT WITH DRY SLOTTING SPREADING E
BENEATH THE CLOSED 500MB LOW THIS AFTERNOON...THIS CONVECTION
SHOULD SPREAD ENE OVER AREAS THAT HAVE NOT SEEN AS MUCH
RAIN...AND CAN THUS TAKE THIS ADDITIONAL RAINFALL.
ENTIRE SUITE OF PRODUCTS...ADVISORIES...AND WARNING ARE NOW
AVAILABLE.
15
&&
.AVIATION...
A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EDGE NORTH TO NEAR A
KLFK TO KAEX LINE THIS AFTERNOON WILL CONTINUE TO CONTRIBUTE TO
WIDESPREAD SHOWERS AND THUNDERSTORMS. EXPECT PERIODS OF IFR CIGS AND
VSBYS DUE TO RAIN AND FOG AREA WIDE THROUGHOUT THE AFTERNOON INTO
THE EVENING. COLD AIR WILL BEGIN TO SPILL SOUTHWARD INTO THE REGION
LATE THIS AFTERNOON INTO THE EVENING...BRINGING IFR FLIGHT
CONDITIONS DUE TO SNOW...ACROSS SOUTHEAST OKLAHOMA AND ADJACENT
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. SURFACE WINDS WILL INCREASE
AS A PRESSURE GRADIENT TIGHTENS WITH SPEEDS BECOMING NORTHWEST 15 TO
25 KNOTS WITH HIGHER GUSTS AS THE COLDER AIR ARRIVES TONIGHT.
TSTMS TODAY WILL PRODUCE WIDESPREAD MODERATE TO SEVERE TURBULENCE
ACROSS THE REGION. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 29 41 26 49 / 100 50 10 0 10
MLU 57 33 41 25 51 / 100 50 10 0 10
DEQ 43 22 32 19 41 / 100 70 10 0 10
TXK 45 25 37 22 44 / 100 60 10 0 10
ELD 48 29 41 21 46 / 100 60 10 0 10
TYR 50 25 37 23 49 / 100 30 10 0 10
GGG 52 27 38 23 49 / 100 30 10 0 10
LFK 69 31 43 26 53 / 100 20 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059-070.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: ARZ060-061-071>073.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: ARZ050-051-059.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: ARZ060-061-070>072.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001-002-010.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: TXZ096-097.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: TXZ108>112.
&&
15/14Hazardous weather outlook, Dec 25, 11:39 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CST TUE DEC 25 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1139 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL PROGRESS EAST ACROSS NORTH TEXAS THIS AFTERNOON AND ACROSS THE REGION THIS EVENING...WITH AREAS OF RAIN GRADUALLY CHANGING OVER TO SNOW LATE THIS AFTERNOON THROUGH THIS EVENING AS COLDER SUBFREEZING AIR BEGINS TO SPREAD SOUTHEAST BEHIND THIS SYSTEM. SNOWFALL ACCUMULATIONS OF FOUR TO SIX INCHES WILL BE POSSIBLE MAINLY NORTH OF A CLARKSVILLE AND NEW BOSTON TEXAS...TO ASHDOWN AND NASHVILLE ARKANSAS LINE...WITH ISOLATED AMOUNTS NEARING EIGHT INCHES POSSIBLE ACROSS NORTHERN MCCURTAIN COUNTY OKLAHOMA. THE SNOW THAT DOES ACCUMULATE ON THE ELEVATED SURFACES SUCH AS TREES AND POWER LINES MAY ALSO CONTRIBUTE TO SPORADIC POWER OUTAGES...AS NORTH NORTHWEST WINDS INCREASE AND BECOME GUSTY ONCE THE PRESSURE GRADIENT TIGHTENS IN WAKE OF THE DEPARTING AREA OF SURFACE LOW PRESSURE THAT WILL LIFT NORTHEAST ACROSS CENTRAL AND NORTHEAST LOUISIANA. FARTHER SOUTH ALONG THE INTERSTATE 30 AND 20 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...SNOW ACCUMULATIONS OF ONE TO THREE INCHES IS EXPECTED...MAINLY NORTH OF A TYLER TEXAS...TO TEXARKANA... LEWISVILLE AND MAGNOLIA ARKANSAS LINE. LOOK FOR THE SNOW TO BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THIS STORM SYSTEM LIFTS NORTHEAST OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS EVENING AND TONIGHT FOR SNOWFALL ACCUMULATION REPORTS ACROSS THE AREA. LAZ001>006-010>014-017>022-TXZ149>153-165>167-261200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1139 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL PROGRESS EAST ACROSS NORTH TEXAS THIS AFTERNOON AND ACROSS THE REGION THIS EVENING. MEANWHILE...A WARM FRONT WILL LIFT NORTH AHEAD OF THIS SYSTEM INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA THIS AFTERNOON. STRONG LARGE SCALE FORCING AHEAD OF THIS STORM SYSTEM COUPLED WITH THE STRONG INSTABILITY AT THE SURFACE AND ALOFT NEAR AND NORTH OF THE FRONT WILL RESULT IN THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON OVER PORTIONS OF EXTREME EASTERN TEXAS AND NORTHCENTRAL LOUISIANA. SEVERE THUNDERSTORMS THAT ARE ROOTED NEAR THE FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES...WHILE THE STRONGER STORMS NORTH OF THE FRONT BUT IN THE COOLER SURFACE AIR WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH SOME CELL TRAINING POSSIBLY PRODUCING MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS. MUCH COLDER AIR WILL BEGIN TO FILTER SOUTHEAST INTO THE REGION THIS EVENING...WITH SOME OF THE WRAP AROUND RAINS ASSOCIATED NEAR THE CENTER OF THIS STORM SYSTEM POSSIBLY CHANGING OVER TO A WINTRY MIX OF RAIN AND SNOW THIS EVENING AND OVERNIGHT GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA ALONG AND NORTH OF A JACKSONVILLE...HENDERSON...AND CARTHAGE TEXAS...TO STONEWALL AND MONROE LOUISIANA LINE. HOWEVER...LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON ACROSS MAINLY THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
In the hours before
Special weather statement, Dec 25, 6:57 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CST TUE DEC 25 2012
TXZ138-150-151-251345-
HARRISON-PANOLA-RUSK-
657 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...DEBERRY...HENDERSON...MINDEN...PINEHILL AND TATUM...
AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...OR 9 MILES SOUTH OF
HENDERSON...MOVING NORTHEAST AT 35 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20Local storm report, Dec 25, 10:10 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 11 NW LUFKIN 31.45N 94.86W
12/25/2012 E1.00 INCH ANGELINA TX CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL AT OBSERVER RESIDENCE
&&
25Local storm report, Dec 25, 11:51 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG LUFKIN 31.33N 94.73W
12/25/2012 ANGELINA TX LAW ENFORCEMENT
TREES DOWN ON OAKWOOD ROAD IN LUFKIN
&&
25Local storm report, Dec 25, 11:54 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG CHIRENO 31.50N 94.35W
12/25/2012 NACOGDOCHES TX LAW ENFORCEMENT
TREE DOWN ON FM 95
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:39 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 28 hr |
| Dec 25, 5:18 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 42 min |
| Dec 25, 11:00 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| Dec 25, 11:22 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 53 min |
| Dec 25, 12:37 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.